Alert archive / New Mexico / High Wind Watches in 2008
High Wind Watch 9, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Feb 12, 2008, 4:08 AM MST for Eddy County, New Mexico. It took effect at Feb 13, 2008, 11:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 12, 2008, 4:08 AM MST (11:08 UTC)
- In effect from
- Feb 13, 2008, 11:00 PM MST
- Expired
- Feb 13, 2008, 2:06 PM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 11.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3614 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 121108 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 508 AM CST TUE FEB 12 2008 ...STRONG WINDS POSSIBLE OVER THE GUADALUPE AND DAVIS MOUNTAINS WEDNESDAY NIGHT AND THURSDAY... .A POTENT UPPER LEVEL STORM SYSTEM WILL MOVE TOWARD THE REGION WEDNESDAY. MID LEVEL WINDS WILL INCREASE AHEAD OF THIS SYSTEM WEDNESDAY NIGHT...WHICH MAY RESULT IN STRONG WINDS IN THE GUADALUPE MOUNTAINS...AND ELEVATIONS ABOVE 6000 FEET IN THE DAVIS MOUNTAINS WEDNESDAY NIGHT AND THURSDAY MORNING. WIND SPEEDS ARE EXPECTED TO DECREASE OVER THESE AREAS THURSDAY AFTERNOON. NMZ027-TXZ074-258-122100- /O.NEW.KMAF.HW.A.0009.080214T0000Z-080214T1800Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 508 AM CST TUE FEB 12 2008 /408 AM MST TUE FEB 12 2008/ ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING. SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH...WITH GUSTS AROUND 60 MPH...WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS...AND DAVIS MOUNTAINS ABOVE 6000 FEET...WEDNESDAY NIGHT AND THURSDAY MORNING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
2 follow-up statements
000 WWUS74 KMAF 131108 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 508 AM CST WED FEB 13 2008 ...STRONG WINDS POSSIBLE OVER THE GUADALUPE AND DAVIS MOUNTAINS WEDNESDAY NIGHT AND THURSDAY... .A POTENT UPPER LEVEL STORM SYSTEM WILL MOVE TOWARD THE REGION TODAY. MID LEVEL WINDS WILL INCREASE AHEAD OF THIS SYSTEM TONIGHT...WHICH MAY RESULT IN STRONG WINDS IN THE GUADALUPE MOUNTAINS...AND ELEVATIONS ABOVE 6000 FEET IN THE DAVIS MOUNTAINS LATE TONIGHT AND THURSDAY. WIND SPEEDS ARE EXPECTED TO DECREASE OVER THESE AREAS THURSDAY EVENING. NMZ027-TXZ074-258-132200- /O.EXT.KMAF.HW.A.0009.080214T0600Z-080215T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 508 AM CST WED FEB 13 2008 /408 AM MST WED FEB 13 2008/ ...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH...WITH GUSTS AROUND 60 MPH...WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS...AND DAVIS MOUNTAINS ABOVE 6000 FEET...TONIGHT AND THURSDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS74 KMAF 132106 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 306 PM CST WED FEB 13 2008 ...STRONG WINDS POSSIBLE OVER THE GUADALUPE AND DAVIS MOUNTAINS WEDNESDAY NIGHT AND THURSDAY... .A POTENT UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE DESERT SOUTHWEST LATE TONIGHT. AHEAD OF THIS SYSTEM...WINDS IN THE MID LEVELS OF THE ATMOSPHERE WILL INCREASE. AS A RESULT...WINDS ACROSS THE GUADALUPE MOUNTAINS AND DAVIS MOUNTAINS ABOVE 6000 FEET WILL INCREASE BEGINNING LATE THIS EVENING. THESE WINDS ARE EXPECTED TO CONTINUE THROUGH THURSDAY AFTERNOON...WITH A DECREASE IN WIND SPEEDS CURRENTLY ANTICIPATED FOR THURSDAY NIGHT. NMZ027-TXZ074-258-140630- /O.UPG.KMAF.HW.A.0009.080214T0600Z-080215T0000Z/ /O.NEW.KMAF.HW.W.0014.080214T0600Z-080215T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 306 PM CST WED FEB 13 2008 /206 PM MST WED FEB 13 2008/ ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 70 MPH...WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS...AND DAVIS MOUNTAINS ABOVE 6000 FEET...TONIGHT THROUGH THURSDAY AFTERNOON. WIND SPEEDS ARE EXPECTED TO DECREASE THURSDAY NIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Feb 12, 3:50 AM MST, 18 minutes earlier.
Area forecast discussion, Feb 12, 3:50 AM MST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
450 AM CST TUE FEB 12 2008
.DISCUSSION...
JUST A COUPLE OF THINGS TO LOOK AT THIS MORNING. A COLD FRONT WAS
SLICING SOUTH THROUGH THE CWA THIS MORNING...AND WAS NEAR GUADALUPE
PASS...BUT SOUTH OF A PECOS...MIDLAND...GARDEN CITY LINE AS OF
12/10Z. THE FRONT SHOULD CLEAR THE RIO GRANDE BY LATE MORNING AS
SURFACE PRESSURE RISES WERE A LITTLE OVER 1 MB/HR BEHIND IT. GUSTY
NORTH/NORTHEAST WINDS FOLLOWED BEHIND THE FRONT...BUT SIMMER DOWN TO
AROUND 10 KT WITHIN AN HOUR OR SO. TEMPERATURES WILL END UP AROUND
5 DEGREES BELOW NORMAL TODAY...FOLLOWED BY NEAR NORMAL LOWS TONIGHT.
THE FLOW ALOFT OVER THE AREA WILL BECOME WESTERLY AGAIN WEDNESDAY AS
ANOTHER SHORTWAVE TROUGH DIGS SOUTH/SOUTHEASTWARD TOWARD THE CENTRAL
ROCKIES. THE SURFACE RIDGE OVER THE AREA WILL HEAD EAST...LEE
TROUGHING WILL COMMENCE...AND A TIGHT SURFACE PRESSURE GRADIENT
WILL RESULT OVER MUCH OF THE CWA. TEMPERATURES WILL WARM BACK TO
ABOVE NORMAL WEDNESDAY AFTERNOON. CRITICAL FIRE WEATHER CONDITIONS
WILL BE POSSIBLE WEDNESDAY AFTERNOON...AND WILL BE ELABORATED ON
BELOW IN THE FIRE WEATHER DISCUSSION. WINDS ALOFT WILL CONTINUE TO
STRENGTHEN WEDNESDAY NIGHT AND THURSDAY AS A SHARP UPPER TROUGH...OR
CUTOFF LOW DEVELOPS OVER THE SOUTHWEST U.S. HAVE ISSUED A HIGH WIND
WATCH FOR THE GUADALUPE AND DAVIS MOUNTAINS WEDNESDAY NIGHT INTO
THURSDAY AFTERNOON FOR THIS POSSIBILITY. ANTICYCLOGENESIS IN THE
WAKE OF A STRONG SHORTWAVE TROUGH OVER THE NORTHERN PLAINS WILL SEND
ANOTHER COLD AIRMASS TOWARD THE CWA WEDNESDAY NIGHT.
THEREAFTER...THE FORECAST IS NOT VERY CLEAR. THERE IS STILL
CONSIDERABLE DISAGREEMENT AMONGST MODELS WHETHER SAID SOUTHWEST U.S.
SHORTWAVE TROUGH WILL STAY OPEN AND WHISK EASTWARD OVER THE AREA BY
FRIDAY NIGHT...OR CUTOFF AND TAKE UNTIL SATURDAY NIGHT TO PASS BY
POSSIBLY TO THE SOUTH OF THE BIG BEND REGION. DUE TO ALL OF THE
UNCERTAINTY...TWEAKED EXISTING POPS A LITTLE AND CHANGED MODE TO
RAIN OR SNOW FOR NOW. MAJOR CHANGES TO THE FORECAST COULD BE IN THE
OFFING IF THE LATTER SCENARIO UNFOLDS...WITH A BETTER CHANCE OF
MUCH NEEDED PRECIPITATION. THEN AGAIN...IT COULD ALSO TURN INTO A
BIG WINTER PRECIPITATION EVENT. ONE THING THAT DOES APPEAR TO
BE MORE CERTAIN IS TEMPERATURES WILL BE WELL BELOW NORMAL FRIDAY...
IF NOT SATURDAY WITH READINGS POSSIBLY STAYING ON THE CHILLY SIDE
SUNDAY AND MONDAY DUE TO CONTINUED AMPLIFIED FLOW ALOFT.
&&
.FIRE WEATHER...
GUSTY NORTH TO NORTHEAST WINDS SHOULD DECREASE BY LATE MORNING FROM
THE MARFA PLATEAU...STOCKTON PLATEAU AND SOUTHWARD IN THE WAKE OF A
COLD FRONT WHICH WILL MOVE SOUTH OF THE RIO GRANDE. MINIMUM
AFTERNOON RH/S WILL MAINLY BE 20 PERCENT OR GREATER DUE TO COOLER
TEMPERATURES TODAY...WHILE RECOVERY TONIGHT WILL BE FAIR TO GOOD IN
MOST LOCATIONS.
SOUTH TO SOUTHWEST WINDS WILL INCREASE WEDNESDAY. SOME UNCERTAINTY
REMAINS OVER HOW MUCH WE WILL DRY OUT...HOW WARM TEMPERATURES WILL
ACTUALLY BE AND OF COURSE HOW STRONG 20 FOOT WINDS WILL BE. THERE
WAS ENOUGH EVIDENCE OF A CRITICAL FIRE WEATHER DAY TO ISSUE A FIRE
WEATHER WATCH FOR ALL BUT PRESIDIO...BREWSTER AND TERRELL COUNTIES
BETWEEN 13/18Z AND 14/01Z THOUGH. SOUTH WINDS WILL PERSIST OVER THE
STOCKTON PLATEAU...PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS
WEDNESDAY EVENING...BUT MOISTURE SHOULD BE ON THE INCREASE BY THEN.
RECOVERY WEDNESDAY NIGHT LOOKS TO BE FAIR TO GOOD AREAWIDE.
DEPENDING ON HOW FAST THE NEXT COLD FRONT MOVES INTO THE AREA
THURSDAY/THURSDAY NIGHT...ANOTHER CRITICAL FIRE WEATHER DAY COULD
OCCUR THURSDAY. MUCH OF THE FORECAST AREA COULD BE INCLUDED IN A
FIRE WEATHER WATCH WITHIN THE NEXT 24 TO 36 HOURS. LOCATIONS
INCLUDED WILL DEPEND ON HOW STRONG THE WINDS ARE EXPECTED TO BE
SINCE MINIMUM AFTERNOON RH/S WILL LIKELY BE 15 PERCENT OR LESS OVER
A GOOD PORTION OF SOUTHEAST NEW MEXICO AND WEST TEXAS. BY AS EARLY
AS THURSDAY NIGHT...OR AS LATE AS FRIDAY NIGHT...SOME MUCH NEEDED
PRECIPITATION COULD OCCUR OVER THE AREA. UNFORTUNATELY AT THIS
TIME...THIS TOO IS VERY UNCLEAR. SUBSEQUENT SHIFTS COULD LOWER THE
CHANCE OF PRECIPITATION...OR RAISE THEM SIGNIFICANTLY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 57 31 73 45 / 0 0 0 0
CARLSBAD NM 59 29 76 42 / 0 0 0 0
DRYDEN TX 62 35 67 43 / 0 0 0 0
FORT STOCKTON TX 58 36 76 48 / 0 0 0 0
GUADALUPE PASS TX 57 33 68 44 / 0 0 0 0
HOBBS NM 56 31 72 41 / 0 0 0 0
MARFA TX 60 22 70 32 / 0 0 0 0
MIDLAND INTL AIRPORT TX 56 31 72 43 / 0 0 0 0
ODESSA TX 57 31 73 45 / 0 0 0 0
WINK TX 60 33 78 44 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 11 AM TO 6 PM MST WEDNESDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WATCH FROM 5 PM WEDNESDAY TO 11 AM MST THURSDAY FOR
THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...FIRE WEATHER WATCH FROM 12 PM CST /11 AM MST/ TO 7 PM CST /6 PM
MST/ WEDNESDAY FOR THE FOLLOWING ZONES...ANDREWS...BORDEN...
CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
LOVING...MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...
REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...VAN
HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WATCH FROM 6 PM CST /5 PM MST/ WEDNESDAY TO 12 PM CST
/11 AM MST/ THURSDAY FOR THE FOLLOWING ZONES...DAVIS/APACHE
MOUNTAINS AREA...GUADALUPE MOUNTAINS.
&&
01/67Hazardous weather outlook, Feb 12, 2:19 AM MST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 319 AM CST TUE FEB 12 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-130930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 319 AM CST TUE FEB 12 2008 /219 AM MST TUE FEB 12 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DRY AND WINDY CONDITIONS WILL HEIGHTEN FIRE WEATHER CONCERNS ON WEDNESDAY. COLDER AIR WILL SPREAD ACROSS THE AREA THURSDAY NIGHT INTO FRIDAY...WITH WINTRY PRECIPITATION POSSIBLE FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 3:51 AM MST | Fire Weather Watch | MAF | 24 hr | |
| Feb 12, 2:01 PM MST | Fire Weather Watch | MAF | 38 hr |
Nearby
High Wind Watches in New Mexico, 2008High Wind Watches in Texas, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.